U.S. doctors online nowAsk doctors free
CA
A 16-year-old female asked:

i take adhd meds, i like 2exercise but i can't run without feeling sick because my meds surpress my appetite, how can i get over this med symptom.

2 doctor answers6 doctors weighed in
Dr. William Marchand
Psychiatry 35 years experience
Change dosing: If you are taking a stimulant, appetite suppression is a common side effect. Talk with your prescriber about adjusting the dose or trying a different medication.
Dr. Bernadette Onuoha
Psychiatry 38 years experience
You may also drink some nutritional supplements like Ensure or boost to provide some additional calories . Most people will drink even when they are not hungry.
Sep 13, 2013
Dr. William Singer
Pediatric Neurology 51 years experience
Consider alternative: Appetite surpression is common with stimulant medications. Can consider an appetite stimulant like periactin (cyproheptadine hydrochloride) or changing to a medication that does not surpress appetite. Speak to your prescriber about alternatives to what you are curently taking.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
24/7 visits
$15 per month

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
24/7 visits
$15 per month
Last updated Jan 28, 2015

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.